Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 7, 2021, 2:52 PM MDT for Hot Springs County, Wyoming. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 7, 2021, 3:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Riverton, WY
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 117 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS85 KRIW 072052 SPSRIW Special Weather Statement National Weather Service Riverton WY 252 PM MDT Wed Jul 7 2021 WYZ004-006-072115- North Big Horn Basin-Southeast Big Horn Basin- 252 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES UNTIL 315 PM MDT... At 251 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles south of Otto, or 21 miles northwest of Worland, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Big Horn and northwestern Washakie Counties, including the following locations... Washakie County Fairgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain is occurring with this storm. && LAT...LON 4406 10849 4424 10844 4423 10789 4394 10799 TIME...MOT...LOC 2051Z 282DEG 25KT 4414 10836 $$ Vorst
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:30 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 7, 1:30 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Riverton WY 130 PM MDT Wed Jul 7 2021 .SHORT TERM...(This evening through Friday) Issued at 130 PM MDT Wed Jul 7 2021 Isolated to locally scattered thunderstorms are expected over the northern third of the forecast area this afternoon and evening. The strongest thunderstorms could produce near severe wind gusts and some hail. The best instability should be across Johnson County, thus this is where the strongest thunderstorms should occur this evening. This activity is expected to end between 9 PM and midnight. Water vapor imagery early this afternoon shows an upper low over the Puget Sound. This feature is expected to push eastward along the U.S. and Canadian border tonight and Thursday. This system is expected to weaken and dive southeast into the northern High Plains Thursday night. There could be very isolated activity over and near the mountains, as well as over the south Thursday afternoon and evening, but left most areas dry. This activity looks to be weak, but dry microbursts with near severe winds are possible due to large dew point depression. On the heels of this system, models show another shortwave trough pulling across the northern Rockies late Thursday night into Friday. The secondary system will push a weak cold front south, east of the Divide Thursday night and Friday. Confidence is high for the cold front to push across and remain over the Bighorn Basin and Johnson County. There is less confidence how far south, the cold front pulls across the Wind River Basin and Natrona County. Also if it does pull across those two areas, it could easily wash out Friday afternoon. Along and north of the boundary isolated to scattered convection is possible. Both shortwave troughs/upper low pulling to the north of the area will result in favorable conditions for elevated to critical fire weather conditions. More on this in the fire weather discussion below. .LONG TERM...(Friday night through Wednesday) Issued at 130 PM MDT Wed Jul 7 2021 The trough will continue tracking across the forecast area Friday night with a minor cold front transiting northern Wyoming on Saturday. This system will bring showers and cooler temperatures, with most of the activity in the north and eastern portions of the state, and then along the I-25 corridor as the front moves eastward. Winds will be fairly strong early Saturday, before diminishing as the front exits the region. Saturday will be one of the cooler days in the long term. Temperatures will quickly climb back into the mid to upper 90s, and possible even to the century mark on Sunday. It will be mainly dry and hot through Tuesday. There looks to be a quick shortwave across the north Tuesday afternoon for isolated convection. Models are then hinting at a disturbance for Wednesday bringing precipitation into a much wider part of the forecast area. Details are very muddled with not much agreement across the set. && .AVIATION...(For the 18Z TAFS through 18Z Thursday) Issued at 1130 AM MDT Wed Jul 7 2021 VFR conditions will prevail for the forecast period at all sites. Isolated convective activity has developed across the far north and will continue through 02Z. Gusty winds possible near any showers. Added VCSH to KCOD until 02Z. Wind speeds at some sites will increase to 20 knots after 22Z, with southwest winds at KJAC, KBPI and KPNA, and northwest winds at KRIW. KCPR will also see gusty southwest winds up to 20 knots. These winds will diminish again around 03-04Z. && .FIRE WEATHER... Issued AT 130 PM MDT Wed Jul 7 2021 ...Multiple Red Flag Warnings Thursday and or Friday... Widely scattered showers and thunderstorms are expected mainly over the north this afternoon and evening. Elevated to critical fire weather conditions are expected over much of the area Thursday, and then over the west and southwest on Friday. A cold front will push across northern and into portions of central fire zones late Thursday night into Friday with cooler temperatures and slightly higher relative humidity. Although the coverage of red flag warnings will be less Friday, stronger west to northwest winds are expected south of the front. On Thursday afternoon and evening there is possibility of very isolated dry lightning along and east of the Divide and Sweetwater County. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM Thursday to 9 PM MDT Friday for WYZ277>279-283-288-414>416. Red Flag Warning from 1 PM to 9 PM MDT Thursday for WYZ280- 285>287-300. && SHORT TERM...Murrell LONG TERM...Swanson AVIATION...Swanson/Murrell FIRE WEATHER...Murrell
Hazardous weather outlook, Jul 7, 4:23 AM MDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 423 AM MDT Wed Jul 7 2021 WYZ001>020-022>030-081030- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 423 AM MDT Wed Jul 7 2021 ...Fire Weather Watch in Effect Across Southwest Wyoming from 1 PM Thursday to 8 PM Friday for Low Humidity and Gusty Wind... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mid-summer heat is expected on Wednesday and Thursday afternoon, with highs in the mid to upper 90s in lower elevations east of the Continental Divide. Gusty wind and low relative humidity will provide for critical fire weather conditions across southwest Wyoming both Thursday and Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 7, 1:40 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Riverton WY 140 PM MDT Wed Jul 7 2021 WYZ004-072015- North Big Horn Basin- 140 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN AND EAST CENTRAL PARK COUNTIES UNTIL 215 PM MDT... At 139 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Meeteetse Rim, or 21 miles east of Cody, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Big Horn and east central Park Counties, including the following locations... Emblem and Burlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain is occurring with this storm. && LAT...LON 4435 10869 4451 10869 4457 10830 4430 10831 TIME...MOT...LOC 1939Z 269DEG 15KT 4442 10863 Vorst
Special weather statement, Jul 7, 2:52 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 252 PM MDT Wed Jul 7 2021 WYZ004-006-072115- North Big Horn Basin-Southeast Big Horn Basin- 252 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES UNTIL 315 PM MDT... At 251 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles south of Otto, or 21 miles northwest of Worland, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Big Horn and northwestern Washakie Counties, including the following locations... Washakie County Fairgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rain is occurring with this storm. && LAT...LON 4406 10849 4424 10844 4423 10789 4394 10799 TIME...MOT...LOC 2051Z 282DEG 25KT 4414 10836 Vorst
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:37 PM MDT | Special Weather Statement | RIW | Hot Springs | 23 min |
| Jul 6, 7:03 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Jul 7, 1:32 PM MDT | Red Flag Warning | RIW | Fremont, Hot Springs, Johnson, Lincoln, Natrona, Park and 5 more | 55 hr |
| Jul 7, 1:40 PM MDT | Special Weather Statement | RIW | Big Horn | 35 min |
| Jul 7, 2:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Jul 7, 3:23 PM MDT | Special Weather Statement | RIW | Washakie | 37 min |
| Jul 7, 3:57 PM MDT | Special Weather Statement | RIW | Washakie | 33 min |
| Jul 7, 4:02 PM MDT | Special Weather Statement | RIW | Johnson | 13 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.